Alert archive / Connecticut / Flash Flood Warnings in 2023

Flash Flood Warning 8, NWS Boston/Norton, MA

July 4, 2023Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jul 4, 2023, 11:12 AM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 4 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2023, 11:12 AM EDT (15:12 UTC)
Expired
Jul 4, 2023, 3:15 PM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Hampden County, MA

The radar

The Brookhaven radar (KOKX), 118 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 11:58 AM EDTFLOODStafford Springs, CT6 to 10 inches of flood waters intersection of Furnace Ave and River Road.
Jul 4, 11:58 AM EDTFLOODStafford Springs, CT6 to 10 inches of flood waters intersection of Furnace Ave and River Road.
Jul 4, 11:58 AM EDTFLOODStafford Springs, CT6 to 10 inches of flood waters intersection of Furnace Ave and River Road.
Jul 4, 11:58 AM EDTFLOODStafford Springs, CT6 to 10 inches of flood waters intersection of Furnace Ave and River Road.
Jul 4, 11:58 AM EDTFLOODStafford Springs, CT6 to 10 inches of flood waters intersection of Furnace Ave and River Road.
Jul 4, 12:00 PM EDTFLOODStafford, CTSignificant street flooding in downtown Stafford.
Jul 4, 12:00 PM EDTFLOODStafford, CTSignificant street flooding in downtown Stafford.
Jul 4, 12:00 PM EDTFLOODStafford, CTSignificant street flooding in downtown Stafford.
Jul 4, 12:00 PM EDTFLOODStafford, CTSignificant street flooding in downtown Stafford.
Jul 4, 12:00 PM EDTFLOODStafford, CTSignificant street flooding in downtown Stafford.
Jul 4, 12:00 PM EDTFLOODStafford Springs, CTTree down on wires and phone pole down apparently due to saturated ground due to flooding.
Jul 4, 12:00 PM EDTFLOODStafford Springs, CTTree down on wires and phone pole down apparently due to saturated ground due to flooding.
Jul 4, 12:00 PM EDTFLOODStafford Springs, CTTree down on wires and phone pole down apparently due to saturated ground due to flooding.
Jul 4, 12:00 PM EDTFLOODStafford Springs, CTTree down on wires and phone pole down apparently due to saturated ground due to flooding.
Jul 4, 12:00 PM EDTFLOODStafford Springs, CTTree down on wires and phone pole down apparently due to saturated ground due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

320 
WGUS51 KBOX 041512
FFWBOX
CTC003-013-015-MAC013-041915-
/O.NEW.KBOX.FF.W.0008.230704T1512Z-230704T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
1112 AM EDT Tue Jul 4 2023

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Northern Hartford County in northern Connecticut...
  Northern Tolland County in northern Connecticut...
  Northern Windham County in northern Connecticut...
  South Central Hampden County in western Massachusetts...

* Until 315 PM EDT.

* At 1112 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. Between 2 and 5 inches of rain have fallen in the 
  last 48 hours. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 2 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Manchester, Enfield, Vernon, Windsor, Agawam, Mansfield, South 
  Windsor, Simsbury, Bloomfield, Avon, Killingly, Longmeadow, 
  Suffield, Ellington, Tolland, Windsor Locks, Coventry and Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4202 7181 4185 7181 4179 7301 4180 7302
      4181 7295 4189 7294 4190 7292 4197 7289
      4197 7303 4204 7301

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

HF
3 follow-up statements
392 
WGUS71 KBOX 041614
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
1214 PM EDT Tue Jul 4 2023

CTC003-013-015-MAC013-041915-
/O.CON.KBOX.FF.W.0008.000000T0000Z-230704T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Hampden MA-
1214 PM EDT Tue Jul 4 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT THIS 
AFTERNOON FOR NORTHERN HARTFORD, NORTHERN TOLLAND, NORTHERN WINDHAM 
AND SOUTH CENTRAL HAMPDEN COUNTIES...

At 1214 PM EDT, Doppler radar indicated heavy rain and significant 
street flooding has been reported in downtown Stafford. Between 3 
and 6 inches of rain have fallen. The expected rainfall rate is 1 to 
2 inches in 1 hour. Additional rainfall amounts of 1 to 2 inches are 
possible in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Manchester, Enfield, Vernon, Windsor, Agawam, Mansfield, South 
Windsor, Simsbury, Bloomfield, Avon, Killingly, Longmeadow, 
Suffield, Ellington, Tolland, Windsor Locks, Coventry and Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4202 7181 4185 7181 4179 7301 4180 7302
      4181 7295 4189 7294 4190 7292 4197 7289
      4197 7303 4204 7301

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

HF
202 
WGUS71 KBOX 041824
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
224 PM EDT Tue Jul 4 2023

CTC003-013-015-MAC013-041915-
/O.CON.KBOX.FF.W.0008.000000T0000Z-230704T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Hampden MA-
224 PM EDT Tue Jul 4 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT THIS 
AFTERNOON FOR NORTHERN HARTFORD, NORTHERN TOLLAND, NORTHERN WINDHAM 
AND SOUTH CENTRAL HAMPDEN COUNTIES...

At 224 PM EDT, Doppler radar continued to indicate showers and a few 
embedded thunderstorms with pockets of torrential rainfall. 4 to 6 
inches of rain has been common across the region over the past 48 
hours with 2 to 3 inches of that in the last several hours. 
Additional rainfall amounts of 1 are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain and continued
         runoff.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hartford, West Hartford, Manchester, Enfield, Vernon, Windsor, 
  Agawam, Mansfield, South Windsor, Simsbury, Bloomfield, Avon, 
  Killingly, Longmeadow, Suffield, Ellington, Tolland, Windsor 
  Locks, Coventry and Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4202 7181 4185 7181 4179 7301 4180 7302
      4181 7295 4189 7294 4190 7292 4197 7289
      4197 7303 4204 7301

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

HF
886 
WGUS71 KBOX 041914
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
314 PM EDT Tue Jul 4 2023

CTC003-013-015-MAC013-041924-
/O.EXP.KBOX.FF.W.0008.000000T0000Z-230704T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Hampden MA-
314 PM EDT Tue Jul 4 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM EDT THIS AFTERNOON FOR 
NORTHERN HARTFORD, NORTHERN TOLLAND, NORTHERN WINDHAM AND SOUTH 
CENTRAL HAMPDEN COUNTIES...

The heavy rain has ended. However...runoff from earlier torrential 
rainfall may still cause some residual flooding especially around 
small streams. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 200 AM EDT Wednesday for 
portions of northern Connecticut. Portions of Massachusetts. 
Portions of Rhode Island.

LAT...LON 4202 7181 4185 7181 4179 7301 4180 7302
      4181 7295 4189 7294 4190 7292 4197 7289
      4197 7303 4204 7301

$$

HF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:40 AM EDT, 32 minutes earlier.

Area forecast discussion, Jul 4, 10:40 AM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1040 AM EDT Tue Jul 4 2023

.SYNOPSIS...

Warm and muggy weather will continue today. Another round of showers
and thunderstorms is expected later this morning into the afternoon,
especially along an south of the Mass Pike. Torrential rainfall may
elevate the risk for urban and street flooding as well as cause
sharp rises on rivers and creeks. Trending drier for Wednesday and
Thursday, but hot and humid with heat indices possibly reaching into
the lower to middle 90s.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030 AM update...

Main update this morning was to expand the Flood Watch to the
south coast of RI and MA. While confidence is low that any one
location will experience flooding, the ingredients are all there
as described below. Hi-res guidance has been atrocious as of
late, with none of the models initializing thee ongoing south
coast showers well so we'll see what kind of an impact that may
have down the line. I did lower temperatures by several degrees
for RI and southeast MA to account for cooler than expected
temperatures where we have seen rain this morning. Satellite
does show increasing clearing in CT where temperatures should
begin to jump up and where this addition of heat/instability is
already causing more showers to pop up.

Previous Discussion...

Temperature, dewpoint, and wind forecast is on track with
respect to observations so far this morning. Did make some
adjustments to the near-term PoPs to reflect higher chances
along the stalled frontal boundary. HRRR time lagged ensemble
appears to have a good grip on where shower/thunderstorm
development will setup today as highest PoPs align nicely with
the approximate location of the boundary. Therefore, blended in
the HRRRE PoPs today with the previous forecast to reflect
higher confidence near the boundary. Otherwise no major changes
made.

Highlights...

* Scattered to numerous showers and t-storms expected later this
  morning into the afternoon bringing a flash flood threat,
  especially along and south of the Mass Pike

* Severe weather threat has lessened

Expect a general lull in precipitation this morning with just
some scattered showers and an isolated t-storm possible before
activity redevelops and expands by midday and continues this
afternoon. Large scale forcing for ascent increases today as mid
level trough swings across the region with accompanying height
falls. Quasi- stationary boundary across SNE will provide a
focus for convection, primarily along and south of the Mass Pike
where HREF max updrafts are focused this afternoon. Convection
may fire as early as midday near the Mass Pike then shifting
south through the afternoon across CT/RI and SE MA. The
instability north of the boundary has diminished across far
northern and NE MA, so while scattered showers/storms with
locally heavy rainfall is still possible, the flash flood threat
is less here. Max instability today will be near and south of
the boundary, primarily across CT/RI and SE MA where CAPES
1000-1500 J/kg likely. As a result, we expanded the Flood watch
eastward into SE MA, while dropping the watch in western Essex
county. The rest of the watch remains in tact.

Many parameters are favorable for excessive rainfall including high
PWATs around 2 inches, sufficient instability and soundings showing
deep warm cloud depths promoting warm rain processes. The boundary
across SNE will provide focused convergence for heavy rainfall rates
which may approach 2 inches/hr in the stronger storms. Any training
storms will have the potential to produce flash flooding. HREF PMM
QPF is 2-3 inches which is a reasonable worst case scenario, while
the ensemble max QPF of 3-5 inches offers a localized worst case
scenario. WPC expanded the slight risk of excessive rainfall SE to
near the south coast which is reasonable given the instability axis
and quasi-stationary boundary in the vicinity.

Regarding severe weather, the threat has lessened as deep layer
shear is weaker around 20-25 kt, low level lapse rates are modest
and HREF updraft helicity has also weakened. We can't rule out an
isolated strong storm capable of strong wind gusts but the primary
risk is heavy rainfall and flash flooding.

N/NE flow north of the boundary will keep many locations in 70s
today, possibly just lower 70s in NE MA, with 80 degree readings
most likely near the south coast and portions of the CT valley.
Expect a mostly cloudy day with some sunny breaks closer to the
south coast and CT valley. Quite humid again today with dewpoints
into the lower 70s across much of the region.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight...

Any lingering convection will be focused near the south coast and
Cape Cod early this evening, then dissipate as mid level trough
moves to the east. Mainly a dry night after evening convection ends.
Stratus and patchy fog will impact eastern New Eng. Lows range
through the 60s.

Wednesday...

Mid level ridging and height rises develop with warming temps aloft.
Developing sunshine and 850 mb temps 16-18C will support highs into
the upper 80s and lower 90s, but sea-breezes will keep it cooler
along the immediate coast. Humidity levels will remain high with
dewpoints upper 60s to lower 70s producing max heat indices into the
low to mid 90s during the afternoon. The heat and humidity will
allow for destabilization with CAPES 1000-2000 J/kg. We can't rule
out an isolated afternoon t-storm, however lack of forcing with
height rises suggest a mainly dry day.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...

* Drier Thursday and Friday with hot and humid summer weather

* Wet/unsettled trend settles back in this weekend and early next
  week

Thursday and Friday

An upper-level ridge axis will build over southern New England late
this week and support drier weather on Thursday and Friday. 925 hPa
temps rise to 22 to 23 Celsius which should support highs in the
upper 80s to low 90s across much of southern New England both
Thursday and Friday afternoon. Heat indices may climb into the mid-
90s with surface dewpoints forecast to reach the low 70s.  There
should be a fair bit of sunshine as well with only some scattered
diurnal cu developing. Can't rule out a spot instability shower or
two, but most of the region should remain dry. Gradient wind on
Thursday should be weak enough to support a sea-breeze along the
coast. This does not look to be the case on Friday as a steady
southerly wind develops as the upper-ridge axis shifts east of the
region.

Saturday through Monday

A slow moving cold front pushes into the region Friday night
into Saturday. This will set the stage for another period of
unsettled weather with scattered showers and thunderstorms
possible during the afternoon hours this weekend. Temps will be
a bit cooler/more seasonable behind the front with highs in the
low to mid 80s. A more substantial rainfall event may be in
store for Monday/early next week as short-wave energy propagates
over the northeast.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

12Z TAF Package

Today: Moderate confidence.

MVFR-LIFR cigs in the morning should improve to VFR in the CT
valley in the afternoon. However, IFR cigs likely will persist
across eastern MA for much of the day, especially near the
coast. Another round of showers/t-storms expected during the
afternoon, especially along and south of the Mass Pike. Timing
as early as 15-16z near the Mass Pike and 17-21z CT/RI and
eastern MA. Heavy downpours will be the primary risk but a few
of the stronger storms may be accompanied by strong wind gusts.
Wind directions will be variable, mostly N-NE across northern/NE
MA and SW near the south coast as a quasi- stationary boundary
will lie across SNE.

Tonight: Moderate confidence.

Any lingering showers/t-storms near the south coast will
dissipate in the evening. Mainly VFR CT valley with improving
conditions overnight across rest of interior. However, IFR-
LIFR stratus and fog will persist across eastern MA/RI,
possibly improving late away from SE New Eng coast.

Wednesday: Moderate confidence.

Mainly VFR, but isolated shower/t-storm possible in the
afternoon in the interior. Light winds interior with sea-breezes
developing along the coast.

BOS Terminal...Moderate Confidence in TAF. Expect cigs to lower
to IFR this morning and persist through the day as boundary to
the south maintains NE winds. T-storm risk increases early to
mid afternoon and have included a TEMPO in the TAF. Better
chance appears to be south and SW of BOS where instability will
be greater.

BDL Terminal...Moderate Confidence in TAF. Conditions may
briefly lower to IFR early this morning before improving to MVFR
then VFR during the afternoon. T-storm risk increases 17-21z and
have included TEMPO in the TAF. Heavy downpours and possible
gusty winds will accompany any storms.

Outlook /Wednesday Night through Saturday/...

Wednesday Night through Thursday Night: VFR.

Friday through Friday Night: VFR. Slight chance SHRA, isolated
TSRA.

Saturday: VFR. Chance SHRA, isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Relatively tranquil boating conditions with light winds with gusts
under 20 kt and seas below SCA. The main impact on the waters will
be occasional poor vsby in fog this morning and again later today
into tonight. Scattered t-storms are possible this afternoon into
the evening.

Outlook /Wednesday Night through Saturday/...

Wednesday Night through Friday: Winds less than 25 kt.

Friday Night: Winds less than 25 kt. Slight chance of rain
showers.

Saturday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ002>004.
MA...Flood Watch through late tonight for MAZ003>005-010>013-
     017>021-026.
RI...Flood Watch through late tonight for RIZ001>007.
MARINE...None.

&&

SYNOPSIS...KJC/RM
NEAR TERM...KJC/BW/RM
SHORT TERM...KJC
LONG TERM...RM
AVIATION...KJC/RM
MARINE...KJC/RM
HYDROLOGY...
Hazardous weather outlook, Jul 4, 4:10 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
410 AM EDT Tue Jul 4 2023

CTZ002>004-MAZ003>005-010>013-017-026-RIZ001-002-050815-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Northern Bristol MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-
410 AM EDT Tue Jul 4 2023

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-006>009-014>016-018>024-RIZ003>008-050815-
Western Franklin MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Western Hampden MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
410 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, western
Massachusetts, northern Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-050815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
410 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 4, 10:47 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1047 AM EDT Tue Jul 4 2023

CTZ002>004-041615-
Hartford CT-Tolland CT-Windham CT-
1047 AM EDT Tue Jul 4 2023

...A narrow east to west band of showers with torrential rainfall
will impact much of northern Connecticut near the Massachusetts
border through 1215 PM EDT...

At 1046 AM EDT, Doppler radar was tracking a narrow east to west
band of showers with torrential rainfall will impact much of
northern Connecticut near the Massachusetts border.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Enfield, Windsor, Simsbury, Bloomfield, Webster, Southbridge,
Suffield, East Longmeadow, Ellington, Tolland, Windsor Locks,
Stafford, Somers, Dudley, Granby, East Windsor, Canton, Southwick,
Thompson and Sturbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4204 7301 4204 7282 4200 7281 4200 7277
      4204 7275 4202 7260 4204 7244 4203 7185
      4202 7180 4194 7180 4185 7295 4197 7289
      4197 7303
TIME...MOT...LOC 1446Z 252DEG 28KT 4197 7242

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Frank

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:03 PM EDTSpecial Weather StatementBOX57 min
Jul 3, 8:30 PM EDTSpecial Weather StatementBOX60 min
Jul 3, 8:40 PM EDTFlash Flood WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 hr
Jul 3, 9:51 PM EDTSpecial Weather StatementBOX54 min
Jul 3, 11:30 PM EDTSpecial Weather StatementBOX60 min
Jul 3, 11:47 PM EDTFlash Flood WarningBOXNortheastern Connecticut Planning Region98 min
Jul 4, 10:47 AM EDTSpecial Weather StatementBOX88 min
Jul 4, 10:58 AM EDTAreal Flood WarningBOX9 hr
Jul 4, 12:31 PM EDTSpecial Weather StatementBOX59 min
Jul 4, 12:48 PM EDTFlash Flood WarningBOXCapitol Planning Region4 hr
Jul 4, 1:32 PM EDTFlash Flood Warning Considerable damage threatBOXCapitol Planning Region3 hr
Jul 4, 1:44 PM EDTSpecial Weather StatementBOX61 min
Jul 4, 2:09 PM EDTFlash Flood WarningBOXNortheastern Connecticut Planning Region2 hr
Jul 3, 8:44 PM EDTCoastal Flood StatementBOXBarnstable, Essex, Norfolk, Plymouth5 hr
Jul 4, 4:12 AM EDTSpecial Marine WarningBOX48 min
Jul 4, 11:41 AM EDTSpecial Weather StatementBOXHampden64 min
Jul 4, 11:54 AM EDTSpecial Marine WarningBOX66 min
Jul 4, 3:03 PM EDTSpecial Weather StatementBOXBristol57 min
Jul 4, 3:07 PM EDTCoastal Flood StatementBOXEssex, Norfolk, Plymouth11 hr
Jul 4, 3:10 PM EDTFlash Flood WarningBOXBristol, Plymouth2 hr
Jul 4, 3:38 PM EDTSpecial Weather StatementBOXPlymouth67 min
Jul 4, 4:03 PM EDTFlash Flood WarningBOXBristol, Plymouth89 min

Nearby

Flash Flood Warnings in Connecticut, 2023Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.